Seasonal Allergies – Or Something Else?

Is it seasonal allergies you are dealing with? Or could it be something else?

Having battled with what I assumed was seasonal allergies for several years and then I started reading about wheat and gluten intolerance and I noticed that the symptoms I had not only matched seasonal allergies but also could fit for wheat allergy.

If you have a wheat allergy you are likely to develop symptoms within minutes to hours after eating something containing wheat.

Wheat allergy symptoms include:
• Swelling, itching or irritation of the mouth or throat
• Hives, itchy rash or swelling of the skin
• Nasal congestion
• Headache
• Itchy, watery eyes
• Difficulty breathing
• Cramps, nausea or vomiting
• Diarrhea
• Anaphylaxis

For some people, wheat allergy may cause a life-threatening reaction called anaphylaxis.

In addition to other signs and symptoms of wheat allergy, anaphylaxis may cause:
• Swelling or tightness of the throat
• Chest pain or tightness
• Severe difficulty breathing
• Trouble swallowing
• Pale, blue skin color
• Dizziness or fainting
• Fast heartbeat
*If you experience any of the above extreme symptoms please go to the ER.

Nasal congestion, extreme sometimes debilitating headache on one side of my head, watery eyes – that was me.
Having tried and had pretty good success with essential oils, which I am sure cleared the gluten from my system, allowing relief, I had assumed my “seasonal environmental” allergies were cured only to come back over time.

In frustration, and despite my knowledge and belief that medication does not fix – only covers symptoms, for relief and to be able to function day to day in my job, I had turned to trying pharmaceuticals. Advil Cold and Sinus as well as Zyrtec D, both of which contain pseudophedrine (having a gigantic list of dangerous side effects). I knew this wasn’t the answer, but was thankful for the break.

In doing some research I came across Dr. William Davis, Cardiologist, Author and Health Crusader’s website based on his book “Wheat Belly”.

In reading through the blog posts I became more and more convinced this could possibly be part of my problem.

The wheat of today is not the same plant it was in our grandparent’s years.

It’s a completely new genetically modified grain, which is the product of 40 years of genetics research aimed at increasing yield-per-acre, not nutritional value.
The result is a genetically unique plant that stands 18-24 inches tall, not 4 1/2-foot tall wheat that nature created.

Watch the video:

The Gluten & Gliadin present within wheat (also Rye and Barley) creates an auto immune response from your body that literally turns your body’s defenses against itself. This causes inflammation, which leads to a variety of illness (mental and physical) as well as general body pain.

Deciding to test it out – I stopped eating anything containing wheat.

I noticed results right away.
-Within the first week I had less headaches and less fogginess.
-By week two I was no longer feeling the need to take or even carry allergy medication (just in case) around with me.
-By the end of week two my headaches, watery eyes, foggy feeling and as a bonus 5 lbs were all gone.

-My belt loop moved in two notches and I felt less bloated (though honestly I did not realize I had felt bloated in the first place).

Then I did something truly stupid.

I was not thinking and a friend made me dinner, which included home made ravioli.
They were delicious.
However, 15-20 minutes after we finished eating I began feeling worse and worse.
My eye started watering down my face, my head felt like someone stuck a fork in my temple, I was hot and my sinuses were becoming very stuffy – feeling like my head was stuffed with cotton batting.

As uncomfortable as this was, it of course passed and was a wonderful verification that wheat was in fact the culprit.

Test Yourself!

What do you have to lose? – If you are experiencing horrible allergy symptoms and cant seem to find permanent relief stop eating wheat for a week or two.

I think you just might be pleasantly surprised!

Come back and post your personal results – We would love to hear them!

*Last additional note: If you are having major cravings for carbs/wheat/sugar – you may want to consider doing a Candida cleanse. CandidaEx from Universal Formulas is the best one I have found.

Sources:

http://www.mayoclinic.org/diseases-conditions/wheat-allergy/basics/symptoms/con-20031834

Home

Health Risks From Genetically Modified Wheat

Advertisements

Is dental anesthesia safe?

If you have visited a dentist and ever been told “You have a cavity” (or anything beyond), chances are that you have had an injectible anesthesia.

As this is such a standard practice, most of us haven’t given much thought to it. After all, dental anesthetic has been used for over 100 years. They must be safe… right?


Up until my dentist visit yesterday I would have said “yes”.
At this particular appointment however, when the needle was being pulled out of my jaw and the injection began to set in – weird would not even begin to describe how I felt.

It was like I was beginning to fade out of the room, I felt dizzy and light. My eyes would not focus and there were doubles, one on top of the other vertically. I debated if I should say something. I decided to just breathe.

After a few minutes the numbness started to kick in and my faculties seemed to return, but that was a very uncomfortable and slightly scary feeling, one which prompted me to do some research on the subject.

I assumed what they had given me was Novocain… 
Novocain is a local anesthetic (painkiller) used by doctors and dentists. It was developed as a substitute for cocaine, which was the original dental anesthetic, in 1905 by German researcher Alfred Einhorn. The trade name Novocain came from the Latin word “novus,” meaning “new,” plus “cocaine.” Apparently, however, Novocain has not been common practice to administer for well over 30 years now. What I received was Lidocaine.

Currently the commonly used local anesthetic solutions are:
Lidocaine (Xylocaine)
Used for blocks and infiltrations; however, effectiveness of analgesia is limited and of brief duration.
Contraindications and side effects: Not to be used with antidepressants or MAOI’s – as it may produce prolonged high blood pressure.
-pain
-feeling lightheaded
-euphoria
-shaking
-low blood pressure
-drowsiness
-confusion
-weakness
-blurry
-double vision
-dizziness.
-seizures
-abnormal heart beats
-slow heart beat
-heart block
-severe allergic reactions
-respiratory arrest
-coma

Prilocaine with felypressin 
Used for blocks and infiltrations, effective analgesia over 90 minutes.
Side effects:
-Swelling and persistent paresthesia of lips
-excitation
-depression
-restlessness
-anxiety
-dizziness
-tremors
-cardiovascular effects
-allergic-type reactions
-neurological effects

Articaine with epinephrine (Septocaine)
Currently recommended for infiltration only. It is ideal where blocks are contraindicated.
Side effects:
• tongue pain or swelling, mouth sores;
• nausea, vomiting, constipation, diarrhea, upset stomach;
• increased thirst, drooling;
• nervousness, dizziness, drowsiness;
• ear pain, neck pain, joint or muscle pain;
• unusual or unpleasant taste in your mouth;
• numbness or tingly feeling;
• mild skin rash or itching; or runny nose, sore throat.
• Weak or shallow breathing
• slow heart rate, weak pulse;
• feeling like you might pass out;
• swelling in your face;
• swollen or bleeding gums;
• anxiety, confusion, restless feeling, tremors or shaking;
• blurred vision, ringing in your ears; or
• seizure (convulsions).

Bupivacaine (sensorcaine) 
Used where up to 8 hours of anesthesia is required – mostly for major surgeries.
Side effects:
• nausea
• vomiting
• headache
• back pain
• dizziness
• problems with sexual function
• weak or shallow breathing
• fast heart rate
• gasping
• feeling unusually hot
• slow heart rate
• weak pulse
• feeling restless or anxious
• ringing in the ears
• metallic taste
• speech problems
• numbness or tingling around your mouth
• tremors
• feeling light-headed
• fainting
• problems with urination

Of course, the majority will not experience anything unusual and this is not a reason to panic. Dentists are trained doctors and will know how to deal with a reaction. In retrospect, after writing this article I highly advise you to speak up and say something if you begin to experience anything out of the norm …Then calm yourself with breathing.

Make sure to tell your dentist and or hygienist if you are pregnant, on any medications or have any known allergies and that they are clearly listed in your chart.

Sources:

http://www.discoveriesinmedicine.com/Ni-Ra/Novocain.html

http://www.top3dentists.com/blog/2010/11/history-novocaine/

Dental MythBuster #4 – Dentists Still Use Novocaine

http://ceaccp.oxfordjournals.org/content/5/3/71.full

http://www.medicinenet.com/lidocaine-injection_local/article.htm

http://www.empr.com/prilocaine-hcl-injection/drug/4026/

http://www.rxlist.com/septocaine-side-effects-drug-center.htm

http://www.rxlist.com/sensorcaine-side-effects-drug-center.htm